Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 44, NWS Grand Forks, ND

May 31, 2011Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at May 31, 2011, 8:38 PM CDT for Cass County, North Dakota. It took effect at Jun 1, 2011, 10:27 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 31, 2011, 8:38 PM CDT (01:38 UTC)
In effect from
Jun 1, 2011, 10:27 AM CDT
Expired
Jun 2, 2011, 8:38 PM CDT
In force
34 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sheyenne River at Harwood (HWDN8). The gauge peaked at 84.47 ft at Jun 1, 2011, 7:00 PM CDT.

actionminormoderate8082848606/0106/0206/0306/04
Action stage
82 ft
Minor stage
84 ft
Moderate stage
86 ft
Major stage
91 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05060400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WGUS43 KFGF 010138
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
838 PM CDT TUE MAY 31 2011

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW 
FLOOD WARNING FOR 
SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY...

.RAINFALL OVER THE PAST 24 HOURS WILL CAUSE THE SHEYENNE RIVER AT HARWOOD TO
RISE ONCE AGAIN TO MARGINALLY ABOVE MINOR FLOOD STAGE. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

NDC017-010438-
/O.NEW.KFGF.FL.W.0044.110602T0600Z-110605T1800Z/
/HWDN8.1.ER.110602T0600Z.110603T1800Z.110605T0600Z.NO/
838 PM CDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHEYENNE RIVER AT HARWOOD.
* FROM LATE WEDNESDAY NIGHT TO SUNDAY AFTERNOON.
* AT  8:15 PM TUESDAY THE STAGE WAS 883.1 FEET. 
* MINOR FLOOD STAGE IS 884.0 FEET.
* FOR THE NEXT 5 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 884.4 FEET BY FRIDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.


$$
TEAM FARGO
5 follow-up statements
473 
WGUS83 KFGF 010150
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
850 PM CDT TUE MAY 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
   THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY

.THIS INTERIM UPDATE INCLUDES THE ADDITION OF HARWOOD TO THE FLOOD WARNING RANKS.
RAINFALL OVER THE PAST 24 HOURS WILL BRING THE SHEYENNE AT HARWOOD MARGINALLY OVER 
FLOOD STAGE FOR THREE TO FOUR DAYS. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-021350-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
850 PM CDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  EARLY THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/01  06/02  06/03  06/04  06/05  06/06  06/07

RED RIVER
  FARGO             19.9   19.9   19.6   19.5   19.3   19.1   18.8

$$

NDC017-021350-
/O.CON.KFGF.FL.W.0044.110602T0600Z-110605T1800Z/
/HWDN8.1.ER.110602T0600Z.110603T1800Z.110605T0600Z.NO/
850 PM CDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE SHEYENNE RIVER AT HARWOOD.
* FROM LATE WEDNESDAY NIGHT TO SUNDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 883.1 FEET. 
* MINOR FLOOD STAGE IS 884.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 884.4 FEET BY FRIDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS 
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/01  06/02  06/03  06/04  06/05  06/06  06/07

SHEYENNE RIVER
  HARWOOD          883.9  884.2  884.4  884.1  883.4  882.6  881.8

$$
TEAM GRAND FORKS
051 
WGUS83 KFGF 011529
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1029 AM CDT WED JUN 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-030329-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
1029 AM CDT WED JUN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE AROUND 20.0 FEET THE NEXT
  FEW DAYS.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         06/02  06/03  06/04  06/05  06/06  06/07  06/08

RED RIVER
  FARGO             20.0   19.8   19.5   19.4   19.2   19.1   19.0

$$

NDC017-030329-
/O.EXT.KFGF.FL.W.0044.110601T1527Z-110605T1500Z/
/HWDN8.1.ER.110601T1115Z.110603T1200Z.110605T0300Z.NO/
1029 AM CDT WED JUN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE SHEYENNE RIVER AT HARWOOD.
* FROM THIS MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 884.3 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 884.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 885.0 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  BEFORE MIDNIGHT.
* IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS 
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         06/02  06/03  06/04  06/05  06/06  06/07  06/08

SHEYENNE RIVER
  HARWOOD          884.7  885.0  884.5  883.7  883.0  882.2  881.5

$$
929 
WGUS83 KFGF 020107
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
807 PM CDT WED JUN 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY

.RUNOFF FROM RECENT RAINFALL CONTINUES TO FLOW THROUGH THE RIVER
SYSTEM. THE SHEYENNE RIVER AT HARWOOD REMAINS AT MINOR FLOOD
STAGE...AND IS EXPECTED TO STAY ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

NDC017-031307-
/O.CON.KFGF.FL.W.0044.000000T0000Z-110605T1500Z/
/HWDN8.1.ER.110601T1115Z.110603T1200Z.110605T0300Z.NO/
807 PM CDT WED JUN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE SHEYENNE RIVER AT HARWOOD.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 884.5 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 884.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 884.7 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  BEFORE MIDNIGHT.
* IMPACT STATEMENT(S) - AT 884.0 FEET...FLOOD WARNING STAGE...ACTIONS 
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         06/02  06/03  06/04  06/05  06/06  06/07  06/08

SHEYENNE RIVER
  HARWOOD          884.6  884.7  884.1  883.2  882.3  881.7  881.2

$$

SROWE
154 
WGUS83 KFGF 021509
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1009 AM CDT THU JUN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

   THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
  
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

.STATUS QUO CONDITIONS FOR TWO RIVER POINTS IN FLOOD. HARWOOD IS TRENDING
TOWARD FALLING BELOW FLOOD STAGE BUT THIS MAY BE AFFECTED BY CONVECTIVE RAINFALL
FORECAST FOR THIS EVENING AND TONIGHT. MAINLY DRY WEATHER WILL BE IN PLACE 
FRIDAY THROUGH THE WEEKEND. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-040309-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
1009 AM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 19.9 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY THIS
  AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/03  06/04  06/05  06/06  06/07  06/08  06/09

RED RIVER
  FARGO             19.7   19.6   19.4   19.2   19.0   18.9   18.8

$$

NDC017-040309-
/O.EXT.KFGF.FL.W.0044.000000T0000Z-110605T0000Z/
/HWDN8.1.ER.110601T1115Z.110602T0445Z.110604T1200Z.NO/
1009 AM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SHEYENNE RIVER AT HARWOOD.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 884.1 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 884.0 FEET.
* IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS 
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/03  06/04  06/05  06/06  06/07  06/08  06/09

SHEYENNE RIVER
  HARWOOD          884.1  884.0  883.3  882.4  881.6  881.0  880.6

$$
CLUB FARGO GRAND FORKS
012 
WGUS83 KFGF 030138
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
838 PM CDT THU JUN 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

 
  THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR 
  THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

.THE SHEYENNE RIVER AT HARWOOD HAS FALLEN BELOW FLOOD STAGE THIS
AFTERNOON SO THE FLOOD WARNING HAS BEEN CANCELLED. THE RED RIVER
AT FARGO IS NOW THE ONLY POINT LEFT IN FLOOD STAGE.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-NDC017-041338-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM THURSDAY THE STAGE WAS 19.9 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO A STAGE OF 19.6
  FEET BY SATURDAY MORNING.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 20.6 FEET...FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/03  06/04  06/05  06/06  06/07  06/08  06/09

RED RIVER
  FARGO             19.6   19.5   19.3   19.1   19.0   18.9     M 

$$

NDC017-030208-
/O.CAN.KFGF.FL.W.0044.000000T0000Z-110605T0000Z/
/HWDN8.1.ER.110601T1115Z.110602T0445Z.110602T1745Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SHEYENNE RIVER AT HARWOOD.
* AT 8:15 PM THURSDAY THE STAGE WAS 883.7 FEET. 
* FELL BELOW FLOOD STAGE AT 12:45 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 883.6 FEET BY 
  SATURDAY MORNING.
* IMPACT STATEMENT(S) - AT 884.0 FEET...FLOOD WARNING STAGE...ACTIONS
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/03  06/04  06/05  06/06  06/07  06/08  06/09

SHEYENNE RIVER
  HARWOOD          883.9  882.9  881.5  880.5  879.9  879.5  879.2

$$

SROWE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 31, 6:16 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 31, 6:16 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
616 PM CDT TUE MAY 31 2011

.DISCUSSION...

WE ARE GETTING WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF THE
DEVILS LAKE BASIN...SO HAVE ISSUED A HIGH WIND WARNING THROUGH 9
PM HERE. WINDS SHOULD SUBSIDE THEREAFTER...ALTHOUGH A WIND
ADVISORY MAY BE NEEDED FURTHER INTO THE EVENING. WE WILL EVALUATE
THIS LATER THIS EVENING...WITH ABOUT 60 KT TO MIX HERE THROUGH
03Z.

&&

.AVIATION...

MVFR AND VFR CIGS SLOWLY RISING THIS AFTN WITH WIND GUSTS ABOVE
35 TO 45KTS CONTINUING INTO THE EVENING HOURS. SKIES WILL CLEAR
OFF OVERNIGHT AS HIGH PRESSURE MOVES IN AND WIND GUSTS DIMINISH.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT TUE MAY 31 2011/

DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN
CHANCES. OVERALL MODELS IN PRETTY CLOSE AGREEMENT AND WILL USE BLEND
FOR FORECAST.

SURFACE/UPPER LOW TAKING ITS TIME PROPAGATING EAST TODAY. AS A
RESULT CURRENT WRAP AROUND PCPN BAND WILL TAKE LONGER TO CROSS
MAINLY NORTHERN FA TONIGHT. HAVE INCREASED/EXTENDED POPS ACCORDINGLY.
RELAXING GRADIENT FROM WEST TO EAST OVERNIGHT AS LOW PULLS EAST
SHOULD ALLOW GUSTY WINDS TO DIMINISH. WILL MAINTAIN ADVISORY AS
STRONGEST WINDS LIKELY LATE THIS AFTERNOON AND LET LATER SHIFT
MONITOR DOWNWARD TRENDS. CLEARING ENTERING WESTERN ND ATTM AND
EXPECT THIS TO AFFECT FA LATER TONIGHT. DO EXPECT WINDS TO HOLD UP
TO A DEGREE GOOD PART OF NIGHT AND UPSTREAM DEWPOINTS FOR THE MOST
PART ABOVE 40 SO WILL HOLD CLOSE TO GUIDANCE.

ON WEDNESDAY SURFACE HIGH PRESSURE/DRYING COLUMN AND MODEST WARM
ADVECTION SHOULD ALLOW RESPECTABLE TEMPERATURE RECOVERY CLOSE TO
AVERAGE FOR A CHANGE.

NEXT TROUGH SHIFTING INTO THE ROCKIES WILL PUT FA INTO INCREASING SW
FLOW ALOFT FOR THE SECOND HALF OF THE WORK WEEK. MODELS SLOW IN
ATTEMPTING TO BRING PCPN BACK INTO THE REGION SO HAVE TRIMMED BACK
ON POPS WEDNESDAY NIGHT.

FOR THURSDAY AND FRIDAY UPPER LOW AND ASSOCIATED SURFACE BOUNDARY
WILL SLOWLY WORK E-NE. MODELS WANT TO BRING BAND OF PCPN THROUGH FA
THURSDAY IN ZONE OF STRONG WARM ADVECTION. CATCH IS STRONG CAP SETS
UP WHICH MAY LIMIT PCPN POTENTIAL. WITH MAIN FORCING TO OUR WEST
HAVE BASICALLY MAINTAINED LOW/MID LEVEL POPS FOR NOW. TEMPERATURES
WILL HINGE ON CLOUD COVER HOWEVER WITH WARM COLUMN WILL NOT TAKE
MUCH SOLAR TO BOOST TEMPERATURES.

LONG TERM (SAT-TUE)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN FOR THE
WEEKEND. AS A LOW PRESSURE SYSTEM LIFTS NORTH INTO THE HUDSON BAY
WESTERLY 500MB WINDS SET UP AND THICKNESSES INCREASE SATURDAY AND
SUNDAY. KEPT THE FORECAST DRY AS SFC HIGH PRESSURE DEVELOPS UNDER
BUILDING HEIGHTS AS RIDGING OVER THE WESTERN HIGH PLAINS WORKS INTO
THE NORTHERN PLAINS. THIS WILL RESULT IN WARMER TEMPS AND HIGHS NEAR
NORMAL FOR THE WEEKEND. MORE UNCERTAINTY ENTERS THE PICTURE ON
MONDAY AND TUESDAY AS MODELS SOLNS DIVERGE. ECMWF DEVELOPS SW FLOW
AND THE GFS BRINGS IN A WAVE IN THE NW FLOW. EITHER WAY SLIGHT CHC
OF TSTORM IS WORTH MENTIONING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ016-027-029-
     030-039-049-052-053.

     HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014-
     015-024-026-028-038-054.

MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ001>005-007-
     008-013>017-022>024-027>032-040.

&&

DK
Hazardous weather outlook, May 31, 5:52 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
552 AM CDT TUE MAY 31 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
552 AM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A DEEP LOW PRESSURE SYSTEM MOVING ACROSS MANITOBA AND ONTARIO WILL
BRING VERY STRONG WESTERLY WINDS ACROSS THE REGION TODAY. WINDS
WILL BEGIN TO INCREASE BY MID MORNING...REACHING INTO THE 25 TO 40
MPH RANGE BY AFTERNOON. SOME GUSTS UP TO 50 MPH WILL BE POSSIBLE.
THE HIGHEST WINDS WILL BE WEST OF THE RED RIVER VALLEY...AND LARGE
WAVES OF 3 TO 6 FEET WILL BE POSSIBLE ON THE EASTERN SHORES OF
DEVILS LAKE. BEACH EROSION AND DEPOSITS OF DEBRIS ON ROADS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARMER AIR AND MOISTURE WILL MOVE BACK INTO THE AREA LATE
WEDNESDAY NIGHT AND INTO THURSDAY. THUNDERSTORMS WILL BEGIN IN
SOUTHEASTERN NORTH DAKOTA THURSDAY MORNING AND PUSH NORTH AND
EASTWARD THROUGHOUT THE DAY. THERE IS STILL SOME UNCERTAINTY AS TO
HOW STRONG THE STORMS WILL BE...BUT SOME HAIL REPORTS ARE NOT OUT
OF THE QUESTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JR

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.